MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-24301-E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the catheter leak during use on the patient.They changed to a new one to resolve the issue.No harm for the patient.The patient's condition is fine.No medical intervention was required.".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one swg for evaluation.The guidewire showed evidence of use.The dilator was not returned.The guidewire was observed to have one kink on the body with offset coils.The distal j-bend was not misshapen and was intact.Microscopic examination confirmed the kink in the guidewire body.Both welds were present and were observed to be full and spherical.Visual inspection of the dilator could not be performed as it was not returned for evaluation.The kink in the guidewire was located 189mm from the proximal tip.The overall length of the guidewire measured 454mm which is within the specifications of 449.2mm - 458.8mm per guidewire product drawing.The outer diameter of the guidewire measured 0.44mm, which is within the specifications of 0.432mm - 0.457mm per guidewire product drawing.The guidewire was advanced through a lab inventory ars and a lab inventory 18ga introducer needle to functionally test the guidewire.Resistance was met at the kinked locations; however, the undamaged portions of the guidewire passed through both components with minimal resistance.Performed per the instructions for use (ifu) statement, "advance guidewire into arrow raulerson syringe approximately 10cm until it passes through syringe valves or into introducer needle." functional inspections of the dilator could not be performed as the dilator was not returned.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire kinked during use was confirmed through examination of the returned sample.The guide wire had a kink on the body.The returned guidewire met all relevant dimensional and functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional user error likely contributed to this event, however, the probable cause of guidewire and dilator resistance could not be determined based upon the information provided and without the dilator being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 16 GA X 8" (20 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20865466
Report Number3006425876-2024-01182
Device Sequence Number18316292
Product Code FOZ
UDI-Device Identifier00801902102225
UDI-Public(01)00801902102225(11)230313(17)250223(10)71F23C0502(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Catalogue NumberCS-24301-E
Device Lot Number71F23C0502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown